Fentanyl Patch/for pain

Have a question about a symptom, procedure, medication, diagnosis, research, or coping? Ask questions and share what you know with others

Moderator: pmaxwell

Fentanyl Patch/for pain

Postby junqdawg » Thu Jul 19, 2007 10:36 pm

Hi Everyone, I have been away from ya'll for a while. I just want to mention my experiences with these pain patches .. I have been on them for about 4 months.. They have really changed my life.. That burning itchy pain that we all talk about, was making my life hell.

I would have 15 or more episodes of that intense miserable pain every month. I was taking 9-10 hydrocodone 10/325 a day . plus a couple of oxyecontin . the latter is some bad *^%#....... . anyway. my pain Dr put me on this patch. the first couple I took gave a bad reaction and gave me suicide thoughts and some really bad ideas.. It seems that the Company that made them had problems with these .. they were in a sense defective. instead of putting out the drug over a 72 hr period/3day.. It "dumped " it all at once.. Anyhow The Dr found out about this through their Dr network and put me on a different brand

The Company would not admit their defect when I contacted them, but I did get it reported to the Food And Drug FDA .I am using the brand "SANDOZ".. it has been a life saver. I only have 1 or 2 episodes of the burning a month . I did have to increase the dosage of the patch , and take it every 2- 2 1/2 days . when it wears off,it lets you know by giving you withdrawal pains... I also have only taken only 5 hydrocodone "IN A WHOLE MONTH " that beats the heck out of 270-300 per month, huh?

I hope this info helps someone who is living in HELL with this pain.. it ain't cheap!!!!!!!!!!!!!!! about 275.00 per month ....for the "BRAND NAME SANDOZ" but I'm sure there are many of us whole would give a lot more than that when that pain is torturing you!!!

Ya'll take care of yourselves ... Hi, to all my ol friends .. Junqdawg...Texas :D :D :D
junqdawg
 
Posts: 6
Joined: Sun May 20, 2007 2:18 pm

Postby SMLady » Fri Jul 20, 2007 8:57 am

Hi. I too use the fentanyl patch, and I know EXACTLY what you are talking about. I normally used the sandoz brand, but the pharmacy was out one day, so I got the OTHER generic brand. It was the worst experience of my entire life. I didn't get out of bed for two days, I was physically ill, and I just wanted to curl up into a ball and fall asleep and never wake up. I called the company, and the guy I talked to told me I was going through withdrawal and that they had problems with these patches doing that because people didn't know how to use them correctly and that they were getting the entire dose all at once, and then it would wear off and the person would go through withdrawal. SOUND FAMILIAR??? Anyway, they sent me this form to fill out. The next month at my monthly pain management visit, the doctor asked me why I didn't tell her that I had an "adverse reaction" to the patch. I told her I didn't. She said the company contacted her and that I called them and told them that I had this adverse reaction. I explained to her what happened and then I told her that I asked the guy if I should call me doctor and he told me no because it was a patch problem and not a problem with me and the medication. Then they turn around and tell my doctor something completely different. So I called the company back, and they told me that they didn't know WHO would have told me such a thing and that they NEVER had anyone else EVER complain before.

HA! Liars. So now I make sure my pharmacy carries Sandoz, and if they don't have it, I get the Duragesic, which is the same as Sandoz only it's the name brand.
User avatar
SMLady
 
Posts: 1571
Joined: Thu May 17, 2007 6:37 pm
Location: Midwest


Return to All About Chiari, Syringomyelia, and Related Disorders

Who is online

Users browsing this forum: No registered users and 5 guests

cron